Prochazka, A. and Pullin, D. I. (1995) On the two-dimensional stability of the axisymmetric Burgers vortex. Physics of Fluids, 7 (7). pp. 1788-1790. ISSN 1070-6631. http://resolver.caltech.edu/CaltechAUTHORS:PROpof95
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:PROpof95
The stability of the axisymmetric Burgers vortex solution of the Navier–Stokes equations to two-dimensional perturbations is studied numerically up to Reynolds numbers, R=Gamma/2pinu, of order 104. No unstable eigenmodes for azimuthal mode numbers n=1,..., 10 are found in this range of Reynolds numbers. Increasing the Reynolds number has a stabilizing effect on the vortex.
|Additional Information:||©1995 American Institute of Physics. (Received 28 December 1994; accepted 16 February 1995) Helpful discussions with P. G. Saffman and D. Crowdy are gratefully acknowledged. This research was partial supported by National Science Foundation Grant No. CTS-9311811.|
|Subject Keywords:||VORTEX FLOW; INSTABILITY GROWTH RATES; NAVIER–STOKES EQUATIONS; EIGENSTATES; REYNOLDS NUMBER; TURBULENT FLOW; TRANSITION FLOW|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||03 Apr 2006|
|Last Modified:||26 Dec 2012 08:48|
Repository Staff Only: item control page